Louisiana, 2004

Lightning Strike in Louisiana, June 13, 2004

June 13, 2004 · NWS LCH · 1 event in 1 county or zone

A home was completely destroyed after lightning started a fire.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A home was completely destroyed after lightning started a fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 13, 9:26 PM CST, 42 minutes earlier.

Area forecast discussion, Jun 13, 9:26 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1026 PM CDT SUN JUN 13 2004

.SYNOPSIS...BAND OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROF
OVER E TEXAS WILL MOVE INTO SOUTH CENTRAL LOUISIANA AND THE REMAINDER
OF CENTRAL LOUISIANA.

.DISCUSSION...WILL NEED TO LOWER OVERNIGHT LOWS FOR ALL EXCEPT S CEN
LA DUE TO RAIN COOLED AIR. WILL ALSO FINE TUNE POPS BY LOWERING
RAIN CHANCES BACK TO 30 PERCENT BEHIND THE ADVANCING BAND. 11

...previous update from 818 pm...
.SYNOPSIS...MOIST AND UNSTABLE TROPICAL AIR CONTINUES OVER THE AREA.
SURFACE HIGH PRESSURE FROM THE EAST COAST WILL GRADUALLY BE REPLACED
BY CYCLONIC FLOW FROM BROAD TROPICAL LOW PRESSURE WHICH IS CURRENTLY
MOVING NORTHWARD OVER THE NORTH CENTRAL GULF. AN UPPER LEVEL TROUGH
OVER EAST TEXAS IS EXPECTED TO BECOME A CLOSED UPPER LOW OVER THE
TEXAS COAST. RAIN CHANCES SHOULD INCREASE AS THESE SYSTEMS MERGE.

.DISCUSSION...SYSTEMS MERGE INTO A STACKED HYBRED LOW FROM THE TEXAS
COAST TO SOUTH LOUISIANA BY MONDAY. EVENING LCH SOUNDING SHOWING
EXPECTED COPIOUS MOISTURE WITH PWS OF 2.05 INCHES AND A K-INDEX OF
38. MOIST LAYER EXTENDS TO 15K FEET. CONVECTIVE COMPLEX EXTENDING
FROM SOUTHERN ARKANSAS AND WESTERN LOUISIANA INTO THE CENTRAL COAST
OF TEXAS IS ASSOCIATED WITH THE UPSTREAM UPPER TROF AND SHOWS UP
QUITE IMPRESSIVELY ON RADAR MOSAIC. WILL NEED TO BUMP POPS UP TO 50
PERCENT AS SHOWERS WILL BE SLOW TO WEAKEN AND OUTFLOW BOUNDARIES WILL
DISTURB THE UNSTABLE AIR. TEMPS LOOK CLOSE.

11

...previous...
.CURRENT...RADAR SHOWED SCATTERED SHOWERS AND THUNDERSTORMS
FORMING IN THE HEAT OF THE AFTERNOON AS TEMPERATURES SOARED
INTO THE LOWER 90S. OUTFLOW BOUNDARIES FROM DECAYING THUNDERSTORMS
CONTINUE TO HELP TRIGGER NEW DEVELOPMENT WHICH WILL CONTINUE INTO
THE EARLY EVENING HOURS. A FUNNEL CLOUD REPORT FROM CROWLEY IN ACADIA
PARISH WAS RECEIVED THIS AFTERNOON AS HIGH CAPES...WEAK WINDS ALOFT
AND OUTFLOW BOUNDARIES HELPED TO PUT SOME SPIN ON THINGS.

.DISCUSSION...AN AREA OF DISTURBED WEATHER IN THE GULF OF MEXICO
430 MILES SOUTH OF LAKE CHARLES WILL CONTINUE TO MOVE NORTHWARD OVER
THE NEXT DAY OR SO. SHOWERS AND THUNDERSTORMS WILL INCREASE ON MONDAY
OVER THE EASTERN HALF OF THE AREA AND SPREAD WESTWARD THROUGH TUESDAY
AS A WEST TO EAST BOUNDARY SETS UP ON ALONG THE I-10 CORRIDOR. RAINS
WILL CONTINUE INTO WEDNESDAY AS AN UPPER LEVEL TROUGH NEAR THE AREA
SLOWLY WEAKENS. A RETURN TO MORE SEASONAL RAINS WILL RETURN THURSDAY
AND CONTINUE INTO NEXT WEEKEND. IF THE DISTURBED WEATHER IN THE GULF
BECOMES ORGANIZED...THEN THINGS COULD GET QUITE HECTIC ON MONDAY.
THE ETA/AVN MODELS REALLY DIDNT SEEM TO HAVE A GOOD HANDLE ON THE
CURRENT THINKING WITH NHC SO HAVE DECIDED TO USE THE ETA THROUGH
MONDAY MORNING AND THEN JUST WING IT WITH A PRAYER THAT THE WEATHER
BEHAVES WITH NHC AS THE GUIDING LIGHT TO MAKE THIS FORECAST.
RESIDENTS WILL NEED TO MONITOR THIS AREA OF DISTURBED WEATHER AS
CONDITIONS REMAIN SLIGHTLY FAVORABLE FOR DEVELOPMENT OVER THE NEXT
DAY OR SO.

&&

.UPDATED POINT TEMPS/POPS...
LCH  71  89  74  88 /  30  50  40  60
BPT  73  91  74  88 /  30  50  40  60
AEX  68  91  72  88 /  50  50  50  60
LFT  74  88  74  88 /  50  70  50  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

06/06
Hazardous weather outlook, Jun 13, 3:40 AM CST, 18 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 AM CDT SUN JUN 13 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
131600-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
440 AM CDT SUN JUN 13 2004

.DAY ONE...TODAY AND TONIGHT...
EXPECT ONLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS BY THIS
AFTERNOON. HEAT INDICES TO SOAR AROUND THE CENTURY MARK. NO SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AN AREA OF DISTURBED WEATHER OVER THE SOUTHWEST GULF WILL MOVE
NORTHWARD. SHOWERS AND THUNDERSTORMS SPREADING ACROSS SOUTHERN
LOUISIANA INTO SOUTHEAST TEXAS...LATE ON MONDAY INTO TUESDAY AND
WEDNESDAY. LATE WEDNEDAY AN UPPER LEVEL TROF STARTS TO KICK OUT OF
THE AREA WITH CHANCES FOR PRECIPITATION FALLING TOWARDS THE WEEKEND.
AT THIS TIME BELIEVE THAT THE HEAAVIEST RAINS LOOK TO FALL TO OVER
EAST. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

K. KUYPER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Evangeline

When
June 13, 10:08 PM CST
Where
Evangeline County, Basile
Property damage
$75,000
Reported by
NEWSPAPER
Coordinates
30.729, -92.406 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407638.